Alert archive / California / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Feb 27, 2018, 12:26 PM PST. It took effect at Feb 28, 2018, 4:00 PM PST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 12:26 PM PST (20:26 UTC)
- In effect from
- Feb 28, 2018, 4:00 PM PST
- Expired
- Mar 4, 2018, 3:20 AM PST
- In force
- 3 days
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
294 WWUS46 KSTO 272026 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 1226 PM PST Tue Feb 27 2018 ...Heavy snow for Foothills and Mountains this week... .A series of cold winter storms will bring periods of heavy snow and gusty winds to the foothills and mountains of interior NorCal this week. Snow will begin Wednesday afternoon and continue through the weekend. Several feet of snowfall accumulation is expected in the mountains with a foot or more across some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see accumulating snow Thursday night and Friday. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-281430- /O.UPG.KSTO.WS.A.0006.180301T0300Z-180303T1800Z/ /O.NEW.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 1226 PM PST Tue Feb 27 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM PST SATURDAY... * WHAT...Heavy snow. Travel will be very difficult to impossible. Total snow accumulations of 3 to 5 feet, with localized amounts up to 7 feet above 3500 feet including at pass level. Foothill locations above 2000 feet can expect 8 to 16 inches with local amounts up to 2 feet. * WHERE...Foothills and mountains of northern California. * WHEN...4 PM Wednesday to 10 PM Saturday. * ADDITIONAL DETAILS...Significant reductions in visibility are possible along with areas of blowing snow. Wind gusts to 65 mph at higher mountain locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
11 follow-up statements
666 WWUS46 KSTO 281300 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 500 AM PST Wed Feb 28 2018 ...Heavy snow for Foothills and Mountains this week... .A cold winter storm will bring periods of heavy snow and gusty winds to the foothills and mountains of interior NorCal this week. Snow will begin this afternoon and continue through the weekend. Several feet of snowfall accumulation is expected in the mountains with a foot or more across some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see accumulating snow Thursday night and Friday. In addition to the snow, strong winds combined with the snow will bring white out conditions at times. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-010015- /O.CON.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 500 AM PST Wed Feb 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Travel will be very difficult, including during the evening commute on Thursday. Between late today and Saturday afternoon, total snow accumulations of two to three feet are expected. Localized amounts over 5 feet will be possible at the highest elevations. * WHERE...Portions of northern California. * WHEN...4 PM today to 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Gusty winds, especially on Thursday will bring white out conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
198 WWUS46 KSTO 281828 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 1028 AM PST Wed Feb 28 2018 ...Major Travel Impacts Wednesday Afternoon to Saturday... .Snow will begin this afternoon and continue through the weekend across foothills and mountains of interior NorCal. Several feet of snow are expected in the mountains with a foot or more across some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see accumulating snow Thursday night and Friday. In addition to the snow, strong winds will bring white out and blizzard conditions at times, especially Thursday. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-011830- /O.CON.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 1028 AM PST Wed Feb 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST SATURDAY... * WHAT...Heavy snow expected. Travel will be very difficult to impossible, especially on Thursday. Total snow accumulations of 3 to 5 feet, with localized amounts in excess of 7 feet above 3500 feet including at pass level. Foothill locations above 2000 feet can expect 8 to 16 inches with local amounts up to 2 feet. * WHERE...Foothills and mountains of interior northern California. * WHEN...Blizzard conditions possible on Thursday. * ADDITIONAL DETAILS...Significant reductions in visibility are possible along with areas of blowing snow. Wind gusts to 65 mph at higher mountain locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
227 WWUS46 KSTO 011251 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 451 AM PST Thu Mar 1 2018 ...Major mountain Travel Impacts through Saturday... .Periods of moderate to heavy snow will continue through the end of the week across foothills and mountains of interior NorCal. Several feet of snow are expected in the mountains with a foot or more across some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see accumulating snow tonight and Friday morning. In addition to the snow, strong winds will bring white out and blizzard conditions at times, especially Today. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-020100- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 451 AM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow occurring. Travel will be very difficult. Tree branches could fall as well especially with the strongest winds today. Additional snow accumulations of 1 to 3 feet are expected with up to 6 feet of additional snow possible highest elevations. * WHERE...Elevations above 2000 feet over interior northern California. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to blowing snow. Winds gusts in excess of 65 mph will be possible today and this evening at the highest elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
220 WWUS46 KSTO 012112 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 112 PM PST Thu Mar 1 2018 ...Major mountain Travel Impacts through Saturday... .Periods of moderate to heavy snow will continue through the end of the week across foothills and mountains of interior NorCal. Several feet of snow are expected in the mountains with a foot or more across some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see accumulating snow tonight and Friday morning. In addition to the snow, strong winds will bring white out and blizzard conditions at times, especially Today. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-021400- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 112 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible, including during the evening commute. Tree branches could fall as well. Additional snow accumulations of 2 to 3 feet, with localized amounts up to 6 feet, are expected. * WHERE...Portions of northern California. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
668 WWUS46 KSTO 021207 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 407 AM PST Fri Mar 2 2018 ...Major mountain Travel Impacts through Saturday... .Periods of moderate to heavy snow will continue through Saturday across the foothills and mountains of interior NorCal. One to two feet of additional snowfall are expected in the mountains with up to a foot of additional snow expected some foothill locations. Portions of the northern Sacramento Valley, including Redding, may see some light snow this morning but significant accumulations are not expected there. In addition to the snow, gusty winds will bring reduced visibility at times. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. CAZ013-014-063-064-066>069-030100- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 407 AM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow occurring. Travel will be very difficult. Additional snow accumulations of 10 to 15 inches, with localized amounts up to 28 inches, are expected over higher terrain with 2 to 12 inches possible in the upper foothills. * WHERE...Portions of northern California. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to gusty winds and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
833 WWUS46 KSTO 022059 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 1259 PM PST Fri Mar 2 2018 CAZ013-014-063-064-066>069-031400- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 1259 PM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible, including during the evening commute. Additional snow accumulations of 9 to 13 inches, with localized amounts up to 46 inches, are expected over the higher terrain with between 2 and 12 inches for upper foothill locations. * WHERE...Portions of northern California. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
420 WWUS46 KSTO 031141 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 341 AM PST Sat Mar 3 2018 ...Mountain and Foothill Travel Impacts Through Saturday Evening... .Snow showers will gradually decrease in coverage and intensity this morning, then increase again in the afternoon. These will continue into the evening, with lingering lighter mountain showers possible overnight into Sunday. Some snow may fall as low as 1500 feet with more significant snow accumulations above 2500 feet. CAZ013-014-063-064-066>069-040600- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 341 AM PST Sat Mar 3 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Periods of heavy snow at times. Plan on difficult travel conditions. Additional snow accumulations of 4 to 7 inches, with localized amounts up to 12 inches over higher mountains, are expected. Upper foothills could see an additional 1 to 4 inches. * WHERE...Portions of northern California. * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
849 WWUS46 KSTO 032330 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 330 PM PST Sat Mar 3 2018 ...Mountain and Foothill Travel Impacts Through Saturday Evening... .Snow showers will increase in coverage this afternoon into the evening, with lingering mountain showers possible overnight into Sunday. Some snow may fall as low as 1500 feet with more significant snow accumulations above 2500 feet. CAZ013-014-063-064-066>069-041300- /O.EXT.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 330 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PST SUNDAY... * WHAT...Periods of heavy snow at times. Plan on difficult travel conditions. Additional snow accumulations of 4 to 8 inches, with localized amounts up to 12 inches over higher mountains, are expected. Upper foothills could see an additional 1 to 4 inches. * WHERE...Portions of the northern Sierra and southern Cascades. * WHEN...Until 5 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
628 WWUS46 KSTO 040051 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 451 PM PST Sat Mar 3 2018 ...Mountain and Foothill Travel Impacts through early Sunday morning... .Snow showers will continue into early Sunday morning. Some snow may fall as low as 1500 feet with more significant snow accumulations above 2500 feet. CAZ013-014-063-064-066>069-041300- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Burney and Grass Valley 451 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST SUNDAY... * WHAT...Periods of snow. Plan on difficult travel conditions. Additional snow accumulations of 4 to 8 inches, with localized amounts up to 12 inches over higher mountains, are expected. Upper foothills could see an additional 1 to 4 inches. * WHERE...Portions of the northern Sierra...southern Cascade and Coastal Ranges. * WHEN...Until 5 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
049 WWUS46 KSTO 040544 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 944 PM PST Sat Mar 3 2018 ...Mountain and Foothill Travel Impacts through early Sunday morning... .Snow showers will continue into early Sunday morning. Some snow may fall as low as 1500 feet with more significant snow accumulations above 2500 feet. CAZ013-014-063-064-040645- /O.CAN.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- 944 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING IS CANCELLED... Snow showers have diminished and less than an inch of new snow is expected overnight. $$ CAZ066>069-041300- /O.CON.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Grass Valley 944 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST SUNDAY... * WHAT...Periods of snow. Plan on difficult travel conditions. Additional snow accumulations of 4 to 8 inches, with localized amounts up to 12 inches over higher mountains, are expected. Upper foothills could see an additional 1 to 4 inches. * WHERE...Portions of the northern Sierra...southern Cascade and Coastal Ranges. * WHEN...Until 5 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
122 WWUS46 KSTO 041120 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 320 AM PST Sun Mar 4 2018 CAZ066>069-041230- /O.CAN.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 320 AM PST Sun Mar 4 2018 ...WINTER STORM WARNING IS CANCELLED... Snow showers have diminished and less than an inch of new snow is expected today. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 3:37 AM PST, 8 hours 49 minutes earlier.
Area forecast discussion, Feb 27, 3:37 AM PST, 8 hours 49 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 337 AM PST Tue Feb 27 2018 .SYNOPSIS... The region will see dry weather today into Wednesday as Monday's storm moves south into SoCal. Another series of cold winter storms will begin to affect the region later Wednesday continuing into the weekend. && .DISCUSSION... Satellite imagery shows yesterday's storm moving southward into SoCal. A few wrap-around clouds and light showers continue across the far southern portion of the forecast area while skies have cleared out north of Sacramento. Northerly surface pressure gradients have tightened overnight (MFR-SAC is around 12 mbs) resulting in gusty winds across the western half of the Sacramento Valley and locally in the foothills. Current temperatures are colder compared to 24 hours ago and range from the teens in the mountain valleys to the 30s and lower 40s in the Central Valley. Temperatures along the eastern edge of the Central Valley are around freezing while enough wind is keeping readings milder to the west. After a break today, the next winter storm will begin to spread precipitation into the region late Wednesday. The period of heaviest precipitation and gusty south winds are expected on Thursday. This upcoming storm could be one of the more substantial snow storms in recent years, as we'll see a combination of both low snow levels and good moisture tap (in recent years, it's been 1 or the other). Portions of the northern interior mountains will likely see a prolonged period of heavy snowfall and gusty winds reducing visibility to near zero. Snowfall accumulations for many areas will be measured in feet! Winter storm watches have been posted for all the foothill and mountain areas of interior NorCal above 2K feet. The Redding area may see snow accumulation Thursday night and Friday as the strong southerly winds up the valley taper potentially allowing some colder air to filter into the northern Sacramento Valley. GEFS plumes are indicating an average of around 5 inches of snow for the Redding Airport, but it's a little too early to make the call. Stay tuned! && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Upper trough keeps a threat of showers over the forecast area Saturday with snow levels in the foothills. Models diverge beyond this time frame but forecast attm leans more towards GFS-20 which keeps a threat of snow showers over the mountains Sunday. Drier northerly flow then setups up over the CWA early next week as upper ridging moves towards the West Coast. && .AVIATION... VFR conds ovr Intr NorCal nxt 24 hrs with Areas of Nly sfc wnd up to 30 kts with lcl gusts to 35 kts tda thru 02z Wed. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Saturday morning for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:00 AM PST | Winter Storm Watch | STO | 9 hr | |
| Feb 27, 8:34 AM PST | Wind Advisory | STO | 6 hr |
Nearby
Winter Storm Warnings in California, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.